Thunderstorm Wind, Baca
- When
- May 26, 1:13 PM MST
- Where
- Baca County, Walsh
- Measured
- 52 kt (60 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.383, -102.283
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 26, 12:25 PM MST, 48 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 125 PM MDT SUN MAY 26 2002 ...MAIN FOCUS IS ON T-STORMS OVER BACA COUNTY THIS AFTERNOON... DISCUSSION WILL BE ABBREVIATED. MONITORING POTENTIAL SEVERE WEATHER OVER BACA COUNTY. CURRENT FORECAST PRETTY MUCH ON TRACK. HOWEVER...DID ADD SLIGHT T-STORM CHANCES WEDNESDAY AND THURSDAY. DESERT SOUTHWEST SHORTWAVE WILL CONTINUE ITS TRACK TOWARD AND ACROSS COLORADO THROUGH EARLY TUESDAY...BRINGING INCREASED THUNDERSTORM CHANCES ALL AREAS WITH LIGHTNING/GUSTY WIND FIRE WEATHER THREATS ...ESPECIALLY FOR THE MOUNTAINS. THEN LATER TUESDAY THROUGH THURSDAY...UPPER RIDGE AXIS BUILDS JUST TO THE WEST OF FORECAST AREA...ALLOWING FOR SEASONABLE TEMPS AND RECURRING WEAK UPSLOPE PERIODS ASSOCIATED WITH SURFACE ANTICYCLONES SLIPPING SOUTH THROUGH THE PLAINS. FRIDAY THROUGH THE WEEKEND...UPPER RIDGE FLATTENS...AS NEW SHORTWAVE ENERGY ADVANCES FROM THE PACIFIC. THIS BRINGS RENEWED DOWNSLOPE CONDITIONS TO SOUTHERN COLORADO FOR A RETURN TO HOT AND GUSTY CONDITIONS...AND POSSIBLY RENEWED FIRE WEATHER CONCERNS. .PUB...NONE.
COZ058>081-262000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1155 AM MDT SUN MAY 26 2002 ...THE HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO THROUGH 7 AM TOMORROW... ...SPOTTER ACTIVATION IS NOT ANTICIPATED... A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE FAR EASTERN PLAINS THIS AFTERNOON...ESPECIALLY OVER PORTIONS OF BACA COUNTY. THESE STORMS COULD PRODUCE DANGEROUS LIGHTNING...HAIL TO 1/2 INCH IN DIAMETER...WIND GUSTS TO 45 MPH...AND BRIEF HEAVY RAIN SHOWERS. ADDITIONALLY...A FEW HIGH BASED THUNDERSTORMS...PRODUCING WIND GUSTS TO AROUND 45 MPH BUT LITTLE RAIN...ARE EXPECTED ACROSS THE MOUNTAINS...HIGH VALLEYS...AND ADJACENT HIGH PLAINS THIS AFTERNOON. MOST THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH EARLY THIS EVENING...WITH CLEARING SKIES EXPECTED OVERNIGHT.
The Pueblo radar (KPUX), 205 km away, was scanning. The volume nearest the first event began at 20:13 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5299766, 5299767.